| Model Number |
APB-3-8-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil experienced resistance in the distal segment of the echelon 10 microcatheter and prematurely detached.It was reported that while inserting the coil into the microcatheter the distal end of the coil pusher wire got stuck inside the sleeve.They tried to pull it out back into the sleeve, but it detached.There was no damage to the catheter, but the distal segment of the coil pushwire was damaged. the coil was replaced, and the event was said to be not associated with the patient.The devices were prepared according to the instructions for use (ifu).
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional Manufacturer Narrative
Section a.Patient information updated (age, sex, weight) b5.Updated with additional event information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the coil pushed out of the introducer sheath smoothly.No attempt was made at detachment; the coil was never pushed out of the catheter.
Additional Manufacturer Narrative
H3: detachment testing could not be performed as the implant coil was already detached.No other anomalies were observed.Resistance in catheter testing could not be performed due to the implant coil was already detached.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed through device analysis.The pusher was found broken and the coin/release wire was retracted out of the lumen stop/retainer ring, causing the implant coil to detach as expected.The cause of the breaks could not be determined.As the detach element and echelon-10 micro catheter was not returned for analysis, any contribution of the detach element or micro catheter towards the premature detachment could not be assessed.The echelon-10 micro catheter is compatible for use with the axium prime coil.The customer report of ¿resistance in catheter¿ could not be confirmed.Possible causes are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, or damage to catheter.Customer reported devices were prepared per ifu and no damages were found with the catheter.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.